Nocardiosis in Heart Transplant Recipients
AbstractNocardia has emerged as an important opportunistic pathogen, especially in organ transplant recipients. Heart transplant (HT) recipients initially had an especially high rate of Nocardia infection, but this could be reduced by the routine use of cyclosporine. Our objective was to clarify the prevalence and presentation of Nocardiosis in HT recipients in a retrospective cross-sectional analysis.
Chapman SW, Wilson JP. 1990. Nocardiosis in transplant recipients. Semin Respir Infect 5:74-9.
Dresdale AR, Drusin RE, Lamb J, et al. 1985. Reduced infection in cardiac transplant recipients. Circulation (suppl II) 72:II237-40.
Hofflin JH, Potasman I, Baldwin JC, et al. 1987. Infectious complications in heart transplant recipients receiving cyclosporine and corticosteroids. Ann Intern Med 106:209-16.
Kirklin JK, Naftel DC, McGoffen, et al. 1988. Analysis of morbid events and risk factors for death after cardiac transplantation. J Am Coll Cardiol 11:917-24.
Makay AD, Scott GM, Cohen SL, Stonehill E. 1994. Nocardia pericarditis. BMJ 309:1495-7.
Palmer DL, Harvey RL, Wheeler JK. 1974. Diagnostic and therapeutic considerations in Nocardia asteroids infection. Medicine 53:391-401.
Peleg AY, Husain S, Qureshi ZA, et al. 2007. Risk factors, clinical characteristics, and outcome of Nocardia infection in organ transplant recipients: a matched case-control study. Clin Infect Dis 44:1307-14.
Peterson PK, Ferguson R, Fryd DS, et al. 1982. Infectious diseases in hospitalized renal transplant recipients: A prospective study of a complex and evolving problem. Medicine 61:360-72.
Sands M, Brown RB. 1989. Interactions of cyclosporine with antimicrobial agents. Rev Infect Dis 5:691-7.
Sido B, Hammer C, Mraz W, Krombach F. 1987. Nephroprotective effect of imipenem/cilastatin in reducing cyclosporine toxicity. Transplant Proc 19:1755-8.
Simmons BP, Gelfand MS, Robert GD. 1992. Nocardia otitidiscarviarum (Caviae) infection in a heart transplant patient presented as having a thigh abscess (Madura thigh). J Heart Lung Transplant 11:824-6.
Thaler F, Gotainer B, Teodori B, Dubois C, Loriat P. 1992. Mediastinitis due to Nocardia asteroids after cardiac transplantation. Intensive Care Med 18:127-8.